Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 22, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Dec 29, 2004, 7:30 AM PST for Los Angeles County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2004, 7:30 AM PST (15:30 UTC)
- Expired
- Dec 29, 2004, 9:30 AM PST
- In force
- 2 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 79 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 291526
FFWLOX
CAC037-291730-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
730 AM PST WED DEC 29 2004
THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE MOUNTAINS...THE SANTA CLARITA VALLEY...
NORTHERN SAN FERNANDO AND SAN GABRIEL VALLEYS...
INCLUDING THE FOOTHILL...CROWN AND PADUA BURN AREAS
* UNTIL 930 AM PST
* AT 720 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BAND OF MODERATE TO HEAVY RAINFALL ACROSS MUCH OF THE WARNING
AREA. SEVERAL INCHES OF RAIN FELL OVERNIGHT ACROSS MANY FOOTHILL
AND MOUNTAIN LOCATIONS. THIS ADDITIONAL HEAVY RAINFALL ON TOP OF
ALREADY SATURATED GROUNDS WILL CREATE FAVORABLE CONDITIONS FOR
FLASH FLOODING...ESPECIALLY IN THE BURN AREAS. MUD AND DEBRIS FLOWS
AS WELL AS SIGNIFICANT ROADWAY FLOODING WILL BE A THREAT ACROSS
THE WARNING AREA THROUGH MID MORNING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
FOOTHILL...CROWN AND PADUA BURN AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OXNARD.
LAT...LON 3429 11862 3408 11771 3429 11765 3441 11767
3443 11799 3457 11827 3466 11879
$$
GOMBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 29, 5:40 AM PST, 1 hour 50 minutes earlier.
Area forecast discussion, Dec 29, 5:40 AM PST, 1 hour 50 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 540 AM PST WED DEC 29 2004 .SHORT TERM...A LARGE PACIFIC STORM SYSTEM IS STILL CENTERED OFFSHORE OF SRN CA THIS MORNING. IMPULSES FROM THIS STORM HAVE PRODUCED RECORD RAINFALL AMOUNTS WITH NEAR 6 INCHES OF RAINFALL IN DOWNTOWN LOS ANGELES AND OVER A FOOT OF RAIN IN THE MOUNTAINS. AT HIGHER ELEVATIONS...THREE FEET OR MORE OF SNOW HAD ACCUMULATED. ENOUGH SNOW FELL ON THE GRAPEVINE LAST NIGHT TO WARRANT CLOSURE OF THE I5. ALSO LAST NIGHT...AS ONE OF THE UPPER LEVEL IMPULSES MOVED ONSH0RE...A SEVERE STORM WITH A TORNADO TOPPLED TREES AND REMOVED ROOF TOPS FROM HOMES IN THE INGLEWOOD AREA. THE HEAVIEST RAIN AND WINDS ARE MOVING OUT OF THE AREA THIS MORNING. HOWEVER...SOME SIGNIFICANT SHOWERS ARE LINGERING OVER THE BURN AREAS OF LOS ANGELES COUNTY...INCLUDING THE SANTA CLARITA VALLEY...COASTAL SLOPES OF THE MOUNTAINS...AND IMMEDIATE ADJACENT PORTIONS OF THE COASTAL VALLEYS. FLOOD WATCHES AND WARNINGS REMAIN IN EFFECT FOR THESE AREAS. LOOK FOR GENERALLY IMPROVING CONDITIONS THROUGH THURSDAY WITH DIMINISHING SHOWERS AND WINDS. HOWEVER...WITH ONSHORE FLOW AND CYCLONIC FLOW ALOFT...THE CHANCE FOR RAIN WILL LINGER THROUGH THE THURSDAY...WITH RAIN REMAINING LIKELY NORTH OF POINT CONCEPTION. SNOW LEVELS WILL CONTINUE IN THE 4000 TO 5000 FT LEVEL...LOWER ON THE NORTH FACING INTERIOR SLOPES...THROUGH TONIGHT. THEN SNOW LEVELS WILL RISE SHARPLY ON THURSDAY TO OVER 7000 FEET IN ADVANCE OF THE NEXT PACIFIC STORM. A FEW MORE INCHES OF SNOW ARE POSSIBLE TODAY... BUT THE HEAVIEST SNOWS SHOULD END BY AROUND MID DAY. LOOK FOR ANOTHER PACIFIC STORM SYSTEM ON FRIDAY. THE CENTER OF THIS STORM SHOULD STAY OVER THE PACNW. THE TROUGH FROM THIS STORM CENTER WILL BRING RAIN TO THE CENTRAL COAST AND RAIN LIKELY SOUTH OF POINT CONCEPTION ON FRIDAY. AT THIS TIME...IT LOOKS LIKE THE TROUGH FROM THIS SYSTEM MOVES THROUGH LATE FRIDAY...PUTTING US IN A DRIER PATTERN FOR SATURDAY. CANNOT CALL IT CLEAR AND DRY...BUT WE HAVE DROPPED THE PROBABILITY OF RAIN TO ONLY A SLIGHT CHANCE. EXTENDED...MODELS IN GOOD AGREEMENT THROUGH LATE TUESDAY. LOOK FOR ANOTHER STORM TO APPROACH THE REGION ON SUNDAY WITH THE CHANCE FOR RAIN CONTINUING THROUGH THE END OF THE FORECAST PERIOD. TEMPERATURES THROUGH THE SEVEN DAY PERIOD WILL CHANGE VERY LITTLE FROM DAY TO DAY DUE TO THE PERSISTENT CLOUDINESS AND CHANCES FOR RAIN. && .AVIATION... STRONG EAST WINDS NO LONGER EXPECTED AT LAX. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX) FLASH FLOOD WATCH (SEE LAXFFALOX) FLOOD ADVISORY (SEE LAXFLSLOX) SMALL CRAFT ADVISORY (SEE LAXCWFLOX) HIGH SURF ADVISORY (LAXCFWLOX) && DANIELSON
Hazardous weather outlook, Dec 29, 6:00 AM PST, 1 hour 30 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:48 PM PST | Special Marine Warning | LOX | 57 min | |
| Dec 28, 5:29 PM PST | Special Marine Warning | LOX | 61 min | |
| Dec 28, 5:40 PM PST | Special Marine Warning | LOX | 65 min | |
| Dec 28, 8:20 PM PST | Special Marine Warning | LOX | 3 hr | |
| Dec 28, 10:10 PM PST | Tornado Warning | LOX | Los Angeles | 50 min |
| Dec 28, 10:12 PM PST | Tornado Warning | LOX | Los Angeles | 48 min |
| Dec 28, 10:43 PM PST | Tornado Warning | LOX | Los Angeles | 47 min |
| Dec 28, 11:30 PM PST | Special Marine Warning | LOX | 3 hr | |
| Dec 29, 1:50 AM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Dec 29, 4:37 AM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.